MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP T25 STRDRV 10MM EXT HUMERAL NAIL-EX SPIRAL BLADE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI END CAP T25 STRDRV 10MM EXT HUMERAL NAIL-EX SPIRAL BLADE; NAIL,FIXATION,BONE
Model Number 04.001.002
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Patient code (b)(4) used to capture additional medical/surgical intervention required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during implantation of a titanium humeral nail ex, the surgeon decided to use a titanium end cap and placed in the proximal tip of the nail.During the implantation procedure, the end cap would not advance to the full sitting.When the surgeon decided to remove it and re-implant the end cap, the implant would not come out.Efforts were made with several instruments and the aid of t25 screw driver but the location and space within the humeral head made it impossible to extract the end cap.After an hour or so of efforts, the surgeon decided to stop the extraction and leave the implanted end cap in the patient.The end cap is about 2-3mm proud at the superior aspect of the humeral head.There was a surgical delay of one hour or more.The procedure was completed successfully.The patient outcome is unknown.Concomitant device reported: unknown titanium humeral nail ex (part # unknown, lot # unknown, quantity 1).This report is for one (1) ti end cap t25 strdrv 10mm ext humeral nail-ex spiral blade.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The nail being implanted was a titanium (ti) humeral nail ex 7mm x 220mm.Concomitant devices: ti humeral nail ex (part: unknown, lot: unknown, quantity: 1), t25 screwdriver (part: unknown, lot: unknown, quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The investigation was performed based upon a review of the received medical images as no product was received.Upon review of the medical images, it can be confirmed that the end cap is not fully inserted into the nail.The cause for the issue is not able to be determined.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI END CAP T25 STRDRV 10MM EXT HUMERAL NAIL-EX SPIRAL BLADE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7965354
Report Number2939274-2018-54373
Device Sequence Number13879846
Product Code JDS
UDI-Device Identifier10886982080769
UDI-Public(01)10886982080769
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
K033071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.001.002
Device Catalogue Number04.001.002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2018
Supplement Date Received by Manufacturer10/15/2018
10/18/2018
11/15/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date10/16/2018
11/02/2018
11/19/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR